Alert archive / California / High Wind Watches in 2008
High Wind Watch 8, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Dec 10, 2008, 2:21 PM PST for 5 counties in California; 5 counties in Nevada. It took effect at Dec 10, 2008, 10:04 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2008, 2:21 PM PST (22:21 UTC)
- In effect from
- Dec 10, 2008, 10:04 PM PST
- Expired
- Dec 11, 2008, 10:30 PM PST
- In force
- 24 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 84 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2804 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 102221 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 221 PM PST WED DEC 10 2008 ...STRONG WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY... .AN INTENSE COLD FRONT WILL MOVE RAPIDLY THROUGH THE REGION FRIDAY NIGHT AND SATURDAY. AHEAD OF THIS FRONT...STRONG DOWNSLOPE WINDS ARE POSSIBLE IN THE LEE OF THE SIERRA FROM RENO SOUTH TO MAMMOTH LAKES. THERE REMAINS SOME UNCERTAINTY AS TO THE TIMING AND INTENSITY OF THE HIGHEST WINDS...HOWEVER ENOUGH OF A THREAT EXISTS FOR A WATCH TO BE ISSUED AT THIS TIME. NVZ003-111200- /O.NEW.KREV.HW.A.0008.081213T0300Z-081213T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 221 PM PST WED DEC 10 2008 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. * SOUTHWEST WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 60 MPH ARE POSSIBLE FRIDAY EVENING INTO THE PRE-DAWN HOURS SATURDAY MORNING. THESE WINDS WILL AFFECT AREAS IN THE LEE OF THE SIERRA INCLUDING RENO...CARSON CITY...AND MINDEN. THE STRONGEST WINDS ARE LIKELY DOWNWIND OF CANYON OPENINGS. * TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES THOSE ON HIGHWAY 395...INTERSTATE 80...AND HIGHWAY 50. ANY REMAINING OUTDOOR PATIO FURNITURE OR UNSECURED GARBAGE CANS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE STRONG WINDS START. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ CAZ073-111200- /O.NEW.KREV.HW.A.0008.081213T0600Z-081214T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 221 PM PST WED DEC 10 2008 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OF 60 TO 70 MPH ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. THESE WINDS WILL AFFECT AREAS IN THE LEE OF THE SIERRA INCLUDING BRIDGEPORT...LEE VINING...AND MAMMOTH LAKES. THE STRONGEST WINDS ARE LIKELY DOWNWIND OF CANYON OPENINGS. * TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES THOSE ON HIGHWAY 395 AND HIGHWAY 6. ANY REMAINING OUTDOOR PATIO FURNITURE OR UNSECURED GARBAGE CANS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE STRONG WINDS START. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ CS HTTP://WEATHER.GOV/RENO
4 follow-up statements
000 WWUS75 KREV 110604 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1004 PM PST WED DEC 10 2008 ...STRONG WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY... .AN INTENSE COLD FRONT WILL MOVE RAPIDLY THROUGH THE REGION FRIDAY NIGHT AND SATURDAY. STRONG DOWNSLOPE WINDS ARE POSSIBLE ALONG THE EASTERN SIERRA FROM RENO AND LAKE TAHOE SOUTHWARD INTO MONO AND MINERAL COUNTIES. WHILE THERE REMAINS SOME UNCERTAINTY WITH REGARD TO TIMING AND INTENSITY OF THE HIGHEST WINDS...THE POTENTIAL FOR STRONG WINDS AND ASSOCIATED IMPACTS IS INCREASING AND WARRANTS A WATCH. CAZ072-NVZ002-111230- /O.EXA.KREV.HW.A.0008.081213T0300Z-081213T1200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1004 PM PST WED DEC 10 2008 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. * SOUTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS OF 60 TO 70 MPH POSSIBLE FRIDAY EVENING INTO THE PRE-DAWN HOURS SATURDAY MORNING. THESE WINDS WILL AFFECT AREAS AROUND LAKE TAHOE INCLUDING SOUTH LAKE TAHOE...STATELINE...AND TRUCKEE. THE STRONGEST WINDS ARE LIKELY DOWNWIND OF CANYON OPENINGS ON THE WEST SHORE OF LAKE TAHOE. * TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES INTERSTATE 80...HIGHWAY 89...AND HIGHWAY 50. ANY REMAINING OUTDOOR PATIO FURNITURE OR UNSECURED GARBAGE CANS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE STRONG WINDS START. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ NVZ001-111230- /O.EXA.KREV.HW.A.0008.081213T0600Z-081214T0000Z/ MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY... MINA...SCHURZ 1004 PM PST WED DEC 10 2008 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * SOUTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS OF 60 TO 70 MPH ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. THESE WINDS WILL AFFECT AREAS IN MINERAL COUNTY INCLUDING HAWTHORNE...YERINGTON...AND SCHURZ. THE STRONGEST WINDS ARE LIKELY ALONG HIGHWAY 95 NEAR WALKER LAKE. * TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE IMPACTED BY STRONG WINDS FRIDAY NIGHT AND SATURDAY MORNING. THIS INCLUDES HIGHWAY 95 AND HIGHWAY 338. ANY REMAINING OUTDOOR PATIO FURNITURE OR UNSECURED GARBAGE CANS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE STRONG WINDS START. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ NVZ003-111230- /O.CON.KREV.HW.A.0008.081213T0300Z-081213T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 1004 PM PST WED DEC 10 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. * SOUTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS OF 60 TO 70 MPH ARE POSSIBLE FRIDAY EVENING INTO THE PRE-DAWN HOURS SATURDAY MORNING. THESE WINDS WILL AFFECT AREAS IN THE LEE OF THE SIERRA INCLUDING RENO...CARSON CITY...AND MINDEN. THE STRONGEST WINDS ARE LIKELY DOWNWIND OF CANYON OPENINGS. * TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES HIGHWAY 395...INTERSTATE 80...AND HIGHWAY 50. ANY REMAINING OUTDOOR PATIO FURNITURE OR UNSECURED GARBAGE CANS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE STRONG WINDS START. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ CAZ073-111230- /O.CON.KREV.HW.A.0008.081213T0600Z-081214T0000Z/ MONO- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES 1004 PM PST WED DEC 10 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * SOUTHWEST WINDS OF 25 TO 40 MPH...WITH GUSTS OF 60 TO 70 MPH ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. THESE WINDS WILL AFFECT AREAS IN THE LEE OF THE SIERRA INCLUDING BRIDGEPORT...LEE VINING...AND MAMMOTH LAKES. THE STRONGEST WINDS ARE LIKELY DOWNWIND OF CANYON OPENINGS. * TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES HIGHWAY 395 AND HIGHWAY 6. ANY REMAINING OUTDOOR PATIO FURNITURE OR UNSECURED GARBAGE CANS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE STRONG WINDS START. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 111106 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 306 AM PST THU DEC 11 2008 ...STRONG WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY... .AN INTENSE COLD FRONT WILL MOVE RAPIDLY THROUGH THE REGION FRIDAY NIGHT AND SATURDAY. STRONG DOWNSLOPE WINDS ARE POSSIBLE ALONG THE EASTERN SIERRA FROM RENO AND LAKE TAHOE SOUTHWARD INTO MONO AND MINERAL COUNTIES. WHILE THERE REMAINS SOME UNCERTAINTY WITH REGARD TO TIMING AND INTENSITY OF THE HIGHEST WINDS...THE POTENTIAL FOR STRONG WINDS AND ASSOCIATED IMPACTS IS INCREASING. OUTDOOR PATIO FURNITURE...UNSECURED GARBAGE CANS AND HOLIDAY DECORATIONS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE STRONG WINDS START. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. CAZ072-NVZ002-003-112300- /O.CON.KREV.HW.A.0008.081213T0300Z-081213T1200Z/ GREATER LAKE TAHOE AREA-GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE...SPARKS... VERDI...GARDNERVILLE 306 AM PST THU DEC 11 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT. * SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS OF 60 TO 70 MPH ARE POSSIBLE FRIDAY EVENING INTO THE PRE-DAWN HOURS SATURDAY MORNING. * TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES INTERSTATE 80...HIGHWAY 89...HIGHWAY 50 AND HIGHWAY 395. $$ CAZ073-NVZ001-112300- /O.CON.KREV.HW.A.0008.081213T0600Z-081214T0000Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 306 AM PST THU DEC 11 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS OF 60 TO 70 MPH ARE POSSIBLE FRIDAY NIGHT INTO SATURDAY. THE STRONGEST WINDS ARE LIKELY DOWNWIND OF CANYON OPENINGS. * TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES HIGHWAY 395...HIGHWAY 6 AND HIGHWAY 95. $$ HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 112251 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 251 PM PST THU DEC 11 2008 ...STRONG WINDS EXPECTED FRIDAY NIGHT AND SATURDAY... .AN INTENSE COLD FRONT WILL MOVE RAPIDLY THROUGH THE REGION FRIDAY NIGHT AND SATURDAY. WINDS WILL INCREASE AND BECOME STRONG BY LATE FRIDAY AFTERNOON ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...AND ACROSS THE REMAINDER OF THE REGION FROM FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. OUTDOOR PATIO FURNITURE...UNSECURED GARBAGE CANS AND HOLIDAY DECORATIONS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE STRONG WINDS START. NVZ003-121230- /O.UPG.KREV.HW.A.0008.081213T0300Z-081213T1200Z/ /O.NEW.KREV.HW.W.0007.081213T0300Z-081213T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 251 PM PST THU DEC 11 2008 ...HIGH WIND WARNING IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS WILL INCREASE FRIDAY EVENING IN THE FOOTHILL AREAS...AND BY LATE EVENING IN THE LOWER VALLEYS. * SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. LOCALLY STRONGER GUSTS TO 80 MPH ARE LIKELY IN WIND PRONE AREAS SUCH AS WASHOE VALLEY AND HIGHER FOOTHILLS WEST OF RENO AND CARSON CITY. * TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES INTERSTATE 80...HIGHWAY 89...HIGHWAY 50 AND HIGHWAY 395. DAMAGE TO TREES...POWER LINES AND PROPERTY COULD OCCUR WITH WINDS OF THIS MAGNITUDE. $$ CAZ073-NVZ001-121230- /O.UPG.KREV.HW.A.0008.081213T0600Z-081214T0000Z/ /O.NEW.KREV.HW.W.0007.081213T0300Z-081213T2100Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 251 PM PST THU DEC 11 2008 ...HIGH WIND WARNING IN EFFECT FROM 7 PM FRIDAY TO 1 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 1 PM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS WILL INCREASE BY FRIDAY EVENING IN HIGHER ELEVATIONS OF MONO AND MINERAL COUNTIES. WINDS WILL INCREASE BY LATE FRIDAY NIGHT ACROSS THE REMAINDER OF THE REGION. * SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS OF 60 TO 70 MPH ARE EXPECTED FRIDAY NIGHT INTO SATURDAY. LOCALLY STRONGER GUSTS UP TO 80 MPH ARE LIKELY IN WIND PRONE AREAS SUCH AS NEAR HIGHWAY 395 BETWEEN TOPAZ AND BRIDGEPORT...FROM MAMMOTH LAKES TO CROWLEY LAKE...AND HIGHWAY 95 NEAR WALKER LAKE. RIDGE GUSTS ALONG THE SIERRA CREST WILL EXCEED 100 MPH. * TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES HIGHWAY 395...HIGHWAY 6 AND HIGHWAY 95. DAMAGE TO TREES...POWER LINES AND PROPERTY COULD OCCUR WITH WINDS OF THIS MAGNITUDE. $$ CAZ070-071-NVZ005-121230- /O.NEW.KREV.WI.Y.0018.081212T2100Z-081213T0900Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 251 PM PST THU DEC 11 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST SATURDAY. * WINDS WILL INCREASE BY MID AFTERNOON FRIDAY IN THE SURPRISE VALLEY...EXTREME NORTHWEST NEVADA...AND NORTHERN LASSEN COUNTY. WINDS WILL INCREASE BY EARLY FRIDAY EVENING ACROSS THE REMAINDER OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. * SOUTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED FRIDAY AFTERNOON AND FRIDAY NIGHT. LOCALLY STRONGER GUSTS UP TO 60 MPH ARE LIKELY IN WIND PRONE AREAS SUCH AS NEAR HIGHWAY 395 BETWEEN HONEY LAKE AND THE NEVADA STATE LINE. * TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE IMPACTED BY STRONG WINDS FRIDAY AFTERNOON AND FRIDAY NIGHT. THIS INCLUDES HIGHWAY 395...70...49...AND 89. $$ NVZ004-121230- /O.NEW.KREV.WI.Y.0018.081213T0300Z-081213T1500Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 251 PM PST THU DEC 11 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY. * WINDS WILL INCREASE BY FRIDAY EVENING FROM INTERSTATE 80 NORTHWARD...AND BY LATE FRIDAY NIGHT IN AREAS SOUTH OF INTERSTATE 80. * SOUTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. LOCALLY STRONGER GUSTS UP TO 60 MPH ARE LIKELY IN WIND PRONE AREAS SUCH AS NEAR SILVER SPRINGS AND PYRAMID LAKE. * TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES INTERSTATE 80...HIGHWAYS 50 AND ALTERNATE 50...HIGHWAYS 95 AND ALTERNATE 95. $$ CAZ072-NVZ002-121230- /O.EXT.KREV.HW.A.0008.081213T0300Z-081213T1500Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 251 PM PST THU DEC 11 2008 ...HIGH WIND WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY MORNING. * WINDS WILL INCREASE BY FRIDAY EVENING ACROSS THE REGION. SNOW IS EXPECTED TO SPREAD ACROSS THE REGION BY LATE FRIDAY NIGHT...WHICH MAY REDUCE THE DURATION OR POTENTIAL FOR WIDESPREAD HIGH WINDS IN THE LAKE TAHOE BASIN AND ALPINE COUNTY. * SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS OF 60 TO 70 MPH ARE POSSIBLE FRIDAY EVENING INTO EARLY SATURDAY MORNING. RIDGE GUSTS ALONG THE SIERRA CREST AND CARSON RANGE WILL LIKELY EXCEED 100 MPH. * TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...WILL BE IMPACTED BY STRONG WINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES INTERSTATE 80...HIGHWAYS 50...88...89 AND 267. $$ MJD HTTP://WEATHER.GOV/RENO
000 WWUS75 KREV 120630 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1030 PM PST THU DEC 11 2008 ...STRONG TO SEVERE WINDS EXPECTED FRIDAY NIGHT AND SATURDAY... .AN INTENSE COLD FRONT WILL MOVE RAPIDLY THROUGH THE REGION FRIDAY NIGHT AND SATURDAY. WINDS WILL INCREASE AND BECOME STRONG BY LATE FRIDAY AFTERNOON ACROSS NORTHEAST CALIFORNIA AND NORTHWEST NEVADA...AND ACROSS THE REMAINDER OF THE REGION FROM FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE SIERRA AND ALONG THE EAST SLOPES FROM RENO- TAHOE SOUTH INTO MONO AND MINERAL COUNTIES. OUTDOOR PATIO FURNITURE...UNSECURED GARBAGE CANS AND HOLIDAY DECORATIONS SHOULD BE SECURED OR MOVED INDOORS BEFORE THE STRONG WINDS START. IN THE WARNED AREA...DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS OF THIS MAGNITUDE. DRIVING WILL BECOME VERY HAZARDOUS FRIDAY NIGHT AND SATURDAY MORNING. BE SURE TO EXPECT SUDDEN...STRONG CROSS WINDS. CAZ072-NVZ002-121430- /O.UPG.KREV.HW.A.0008.081213T0300Z-081213T1500Z/ /O.EXA.KREV.HW.W.0007.081213T0300Z-081213T1500Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 1030 PM PST THU DEC 11 2008 ...HIGH WIND WARNING IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SOUTHWEST WINDS ARE EXPECTED TO INCREASE DURING THE EVENING HOURS FRIDAY ACROSS THE TAHOE BASIN AND CONTINUE OVERNIGHT. * STRONG...DAMAGING SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS TO 75 MPH ARE EXPECTED FRIDAY EVENING THROUGH SATURDAY MORNING. THE STRONGEST WINDS WILL OCCUR OVER THE SOUTHWEST SHORE OF LAKE TAHOE NEAR SOUTH LAKE TAHOE...D.L BLISS STATE PARK AND MEEKS BAY. OVER THE RIDGES...GUSTS OVER 100 MPH WILL OCCUR. * TRAVELERS WILL BE IMPACTED BY INTENSE CROSSWINDS AT TIMES FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES INTERSTATE 80...HIGHWAYS 50...88...89 AND 267. $$ NVZ003-121430- /O.CON.KREV.HW.W.0007.081213T0300Z-081213T1500Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 1030 PM PST THU DEC 11 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY. * WINDS WILL INCREASE FRIDAY EVENING IN THE FOOTHILL AREAS...AND BY LATE EVENING IN THE LOWER VALLEYS. * STRONG...DAMAGING SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS TO 70 MPH ARE EXPECTED FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. LOCALLY STRONGER GUSTS TO 100 MPH ARE LIKELY IN WIND PRONE AREAS SUCH AS WASHOE VALLEY AND THE HIGHER FOOTHILLS WEST OF RENO AND CARSON CITY. * TRAVELERS WILL BE IMPACTED BY INTENSE CROSSWINDS FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES INTERSTATE 80...HIGHWAY 50 AND HIGHWAY 395. $$ CAZ073-NVZ001-121430- /O.CON.KREV.HW.W.0007.081213T0300Z-081213T2100Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 1030 PM PST THU DEC 11 2008 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM FRIDAY TO 1 PM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM FRIDAY TO 1 PM PST SATURDAY. * WINDS WILL INCREASE BY FRIDAY EVENING IN HIGHER ELEVATIONS OF MONO AND MINERAL COUNTIES. WINDS WILL INCREASE BY LATE FRIDAY NIGHT ACROSS THE REMAINDER OF THE REGION. * STRONG...DAMAGING SOUTHWEST WINDS OF 25 TO 45 MPH...WITH GUSTS TO 70 MPH ARE EXPECTED FRIDAY NIGHT INTO SATURDAY. LOCALLY STRONGER GUSTS UP TO 90 MPH ARE LIKELY IN WIND PRONE AREAS SUCH AS NEAR HIGHWAY 395 BETWEEN TOPAZ AND BRIDGEPORT...FROM MAMMOTH LAKES TO CROWLEY LAKE...AND HIGHWAY 95 NEAR WALKER LAKE. RIDGE GUSTS ALONG THE SIERRA CREST WILL EXCEED 100 MPH. * TRAVELERS WILL BE IMPACTED BY INTENSE CROSSWINDS FRIDAY NIGHT AND SATURDAY MORNING. THIS INCLUDES HIGHWAY 395...HIGHWAY 6 AND HIGHWAY 95. $$ CAZ070-071-NVZ005-121415- /O.CON.KREV.WI.Y.0018.081212T2100Z-081213T0900Z/ SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...CEDARVILLE...EAGLEVILLE... FORT BIDWELL...PORTOLA...SUSANVILLE...WESTWOOD...SIERRAVILLE... EMPIRE...GERLACH 1030 PM PST THU DEC 11 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 AM PST SATURDAY. * WINDS WILL INCREASE BY MID AFTERNOON FRIDAY IN THE SURPRISE VALLEY...EXTREME NORTHWEST NEVADA...AND NORTHERN LASSEN COUNTY. WINDS WILL INCREASE BY EARLY FRIDAY EVENING ACROSS THE REMAINDER OF NORTHEAST CALIFORNIA AND NORTHWEST NEVADA. * SOUTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS TO 55 MPH ARE EXPECTED FRIDAY AFTERNOON AND FRIDAY NIGHT. LOCALLY STRONGER GUSTS UP TO 65 MPH ARE LIKELY IN WIND PRONE AREAS INCLUDING HIGHWAY 395 BETWEEN JANESVILLE AND THE NEVADA STATE LINE. * TRAVELERS WILL BE IMPACTED BY STRONG CROSSWINDS FRIDAY AFTERNOON AND FRIDAY NIGHT. THIS INCLUDES HIGHWAYS 395...70...49...AND 89. $$ NVZ004-121430- /O.CON.KREV.WI.Y.0018.081213T0300Z-081213T1500Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 1030 PM PST THU DEC 11 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM FRIDAY TO 7 AM PST SATURDAY. * WINDS WILL INCREASE BY FRIDAY EVENING FROM INTERSTATE 80 NORTHWARD...AND BY LATE FRIDAY NIGHT IN AREAS SOUTH OF INTERSTATE 80. * SOUTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED FRIDAY EVENING THROUGH EARLY SATURDAY MORNING. LOCALLY STRONGER GUSTS UP TO 60 MPH ARE LIKELY IN WIND PRONE AREAS SUCH AS NEAR SILVER SPRINGS AND PYRAMID LAKE. * AREAS OF BLOWING DUST WILL ALSO OCCUR ACROSS PARTS OF PERSHING AND CHURCHILL COUNTIES. VISIBILITY WILL DROP TO NEAR 1 MILE AT TIMES AND LOCALLY TO 1/4 MILE. * TRAVELERS WILL BE IMPACTED BY STRONG CROSSWINDS AND AREAS OF BLOWING DUST FRIDAY NIGHT AND EARLY SATURDAY MORNING. THIS INCLUDES INTERSTATE 80...HIGHWAYS 50 AND ALTERNATE 50...HIGHWAYS 95 AND ALTERNATE 95. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Dec 10, 2:35 AM PST, 11 hours 46 minutes earlier.
Area forecast discussion, Dec 10, 2:35 AM PST, 11 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 235 AM PST WED DEC 10 2008 .SHORT TERM... QUIET WEATHER WILL CONTINUE THROUGH THURSDAY BEFORE SIGNIFICANT CHANGES DEVELOP BY FRIDAY. A HIGH PRESSURE RIDGE WILL REMAIN ALONG THE WEST COAST TODAY KEEPING VALLEY HIGH TEMPERATURES A FEW DEGREES ABOVE NORMAL. MID AND UPPER SLOPES WILL REMAIN WARM AS INVERSIONS REMAIN IN PLACE. A WEAK UPPER LEVEL DISTURBANCE WILL PASS OVER THE AREA THURSDAY EVENING WHICH WILL RETROGRADE THE RIDGE AND BRING SOME CLOUD COVER AND SLIGHT COOLING TO THE NRN HALF OF THE CWA. A FEW LIGHT SHOWERS CANNOT BE RULED OUT THURSDAY NIGHT OVER NRN NV ASSOCIATED WITH THIS DISTURBANCE...BUT THE CHANCE OF MEASURABLE PRECIP IS TOO LOW AT THIS TIME TO INCLUDE IN THE FORECAST. A DRAMATIC CHANGE WILL OCCUR BEGINNING ON FRIDAY. A STRONG COLD FRONT WILL APPROACH THE AREA FROM THE NORTH ON FRIDAY. STRONG PRESSURE AND THERMAL GRADIENTS AHEAD OF THE FRONT WILL BRING BREEZY CONDITIONS TO THE AREA BY FRIDAY AFTERNOON WITH STRONGER WINDS EXPECTED FRIDAY NIGHT INTO SATURDAY MORNING...ESPECIALLY IN THE SIERRA AND ALONG HIGHWAY 395. THIS WILL BREAK ANY INVERSIONS AND BRING THE WARMEST WEATHER OF THE WEEK TO MANY AREAS OVER THE SRN HALF OF THE AREA. MODEL SOUNDINGS AND CROSS SECTIONS ALSO INDICATE A CRITICAL LAYER DEVELOPING NEAR RIDGE TOP WITH VERY STABLE AIR ABOVE THE CRITICAL LAYER. THIS INDICATES IMPRESSIVE DOWNSLOPE WIND POTENTIAL DEVELOPING TO THE LEE OF THE MOUNTAINS...ESPECIALLY FRIDAY NIGHT. WIND GUSTS DURING THE DAY ON FRIDAY WILL LIKELY APPROACH 30-35 MPH ESPECIALLY NORTH OF HIGHWAY 50. BY FRIDAY NIGHT...WINDS IN EXCESS OF 50 MPH WILL LIKELY DEVELOP IN SOME LOWER ELEVATIONS WITH LOCALLY STRONGER WINDS. THE MAIN QUESTION IS HOW WIDESPREAD THESE STRONGER WINDS WILL BE. 700 MB WINDS INCREASE TO 50-60 KTS BY FRIDAY NIGHT WHICH WILL LIKELY CAUSE WINDS ALONG THE SIERRA RIDGES TO PEAK ABOVE 90 MPH. THEREFORE WIND STATEMENTS OF SOME KIND WILL BE NEEDED IN SOME AREAS FOR FRIDAY NIGHT. LATER SHIFTS CAN ANALYZE THIS POTENTIAL AND ISSUE STATEMENTS AS NEEDED. GOOD FRONTOGENESIS WILL ALSO DEVELOP ALONG THE FRONT BY FRIDAY EVENING OVER NRN ZONES. POPS WERE INCREASED OVER THE FAR NORTH AS A MODERATE AREA OF PRECIPITATION WILL LIKELY BE LOCATED RIGHT ALONG THE FRONT AS STABILITY DECREASES. SNOW LEVELS WILL DROP QUICKLY AS THE FRONT PASSES WITH A QUICK CHANGE FROM RAIN TO SNOW EXPECTED. GMCGUIRE .LONG TERM /SATURDAY THROUGH TUESDAY/... REALLY NO BIG CHANGES IN THE SYNOPTIC PATTERN FROM THE 00Z MODEL SOLUTIONS AGAIN. A LARGE AND COLD TROUGH WILL BE OVER THE WEST MOST OF THE PERIOD WITH ADDITIONAL ENERGY DROPPING SOUTH ALONG THE PACIFIC COAST. ARCTIC COLD FRONT WILL BE PUSHING ACROSS THE AREA SATURDAY BRINGING A GOOD CHANCE FOR AT LEAST ADVISORY LEVEL WINDS AHEAD OF IT. FRONT LOOKS DRIER TODAY THAN YESTERDAY. EXPECT A CHANCE OF RAIN AHEAD OF THE FRONT AND SNOW BEHIND IT. TEMPERATURES IN THE SIERRA WILL BE BELOW FREEZING FOR SEVERAL DAYS...AND THE NEVADA VALLEYS HIGH MAY STRUGGLE TO REACH 35-40 DEGREES SUNDAY THROUGH TUESDAY. MODEL AGREEMENT IS BETTER SUNDAY THROUGH TUESDAY WITH SOMEWHAT LOW SPREAD IN THE ENSEMBLE DATA. ONLY BIG CONCERN IS SLIGHTLY DIFFERENT SPEEDS IN THE MODELS ON HOW FAST THE ENERGY WILL DROP SOUTH. 00Z GFS IS A BIT SLOWER THAN THE ECMWF WHICH HAS THE LOW CLEARING THE AREA LATE TUESDAY NIGHT/EARLY WEDNESDAY. THE GFS KEEPS THE LOW OVER THE SIERRA UNTIL WEDNESDAY. EVEN MOST ENSEMBLE MEMBERS SHOW A LOW OR TROUGH SLOWLY MOVING SOUTH ALONG THE COAST SUNDAY THROUGH TUESDAY. THE BIGGEST CONCERN FOR THIS PERIOD IS THE MOIST ONSHORE FLOW SUNDAY THROUGH TUESDAY...WITH FAVORABLE FORCING AND INSTABILITY IN THE MODEL DATA. THE PATTERN IMMEDIATELY BRINGS THE CONCERN FOR A MULTI DAY SNOW EVENT IN THE SIERRA. HAVE INCREASED POPS SUNDAY AND MONDAY TO LIKELY IN THE SIERRA DUE TO THE IMPROVED MODEL AGREEMENT AND LOWER ENSEMBLE SPREADS. SNOW RATIOS WILL BE HIGH...ON THE ORDER OF 20-30 TO 1 FOR THE SIERRA PEAKS AND 15 TO 1 FOR AREAS DOWN TO 6000 FEET INCLUDING THE TAHOE BASIN. SO EVEN QPF TOTALS AS LOW AS 0.50 INCHES WOULD BRING SIGNIFICANT POWDERY ACCUMULATIONS TO THE SIERRA. SNOW AMOUNTS MAY ALSO BE A CONCERN FOR WESTERN NEVADA MONDAY AND TUESDAY. BASED ON THE INSTABILITY AND LIFT IN THE 00Z RUNS...SNOW SHOULD EASILY PUSH OVER THE SIERRA. STILL SEVERAL DAYS TO GO UNTIL THE EVENT ARRIVES SO THERE COULD BE CHANGES IN THE MODEL SOLUTIONS. FOR NOW THEY SEEM TO BE TRENDING TOWARD A BETTER CHANCE FOR A WINTER STORM. BRONG && .AVIATION... GENERALLY VFR CONDITIONS WITH NO CONCERNS THROUGH THURSDAY. HAZE MAY RETURN TO THE VALLEYS WITH CHANCE FOR VISIBILITY BELOW 5 MILES NEAR KTVL /FOR HAZE/ AND TRK /FOR FOG/ AS STRONG VALLEY INVERSIONS REDEVELOP EACH NIGHT. POTENTIAL FOR SIGNIFICANT WIND EVENT LATE FRIDAY THROUGH SATURDAY AND PERIODS OF SNOW SUNDAY THROUGH TUESDAY. BRONG && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
Nearby
High Wind Watches in California, 2008High Wind Watches in Nevada, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.